Isolated Ophthalmoplegia Following Filler Injections to the Upper Face.

Cat Burkat // Mark Lucarelli // Publications // Yanjun Chen // Nov 01 2020

PubMed ID: 32282643

Author(s): Downie EM, Chen Y, Lucarelli MJ, Burkat CN. Isolated Ophthalmoplegia Following Filler Injections to the Upper Face. Ophthalmic Plast Reconstr Surg. 2020 Nov/Dec;36(6):e152-e154. doi: 10.1097/IOP.0000000000001679. PMID 32282643

Journal: Ophthalmic Plastic And Reconstructive Surgery, Volume 36, Issue 6,

Ophthalmoplegia following cosmetic facial filler injections is a rare but serious complication. The authors report 2 cases of ophthalmoplegia following filler injection. In the first case, a 54-year-old female presented with acute onset headache, vomiting, and diplopia during malar and temporal injection of hyaluronic acid. In the second case, a 37-year-old female presented with binocular diplopia that developed following injection of an unknown filler to the upper face. Neither of the 2 patients had skin necrosis or ocular abnormalities other than motility deficits. To the authors’ knowledge, there have been no other cases of isolated ophthalmoplegia without evidence of other ocular injuries following facial filler.